Talk

Advanced search

post pill amenorrhea

(9 Posts)
dontcarehow Mon 11-Jul-11 12:36:00

Stupid pill. I've not had a period since going off the pill last august. Anyone else in the same boat and feels like screaming? So frustrating. Worst bit is there is literally nothing I can do about it. FFS

UC Mon 11-Jul-11 12:43:09

I came off the pill years ago, and it was 9 months before I had a period.... Think it can take a while.... but yes, it's frustrating, esp if you came of in order TTC...

Good luck.

queenrollo Mon 11-Jul-11 12:47:12

Presumably you've seen your GP? they were very dismissive of me when I had this problem.

That was first time round, second time it wasn't so bad but still very irregular so I saw a medical herbalist.

Really finding out if there is a medical reason for this should be your first stop though.

LIG1979 Mon 11-Jul-11 12:52:14

Hello Dontcarehow,
Sorry that you are so frustrated. Have you been to the doctor about it? One of the problems with the pill is it can hide ireggular periods etc.

Unfortunately, there are so many things that can cause them to not come back after stopping the pill and sometimes they resolve themselves on their own. I have not quite got to the bottom of mine yet, but I put on weight and cut down on exercising and then ovulated and got pregnant. However, when I miscarried I found out that I have cystic ovaries in which case the best thing to do is to exercise more and eat less carbs/loose weight. Very confusing as they seem to conflict each other!!

But if you go to the doctor then they can look at your health/hormone levels and try and work out what is going on. (Not sure they will be much help as they seem to be very relaxed about these things and probably looking on the internet may help more.) Do you have any other health problems?

Good luck and don't stress as this can also cause periods to stop!!! (Hard I know and it is rubbish when your body isn't playing the way you want it to!) x

AttilaTheMeerkat Mon 11-Jul-11 13:04:13

dontcarehow,

There is actually no evidence to suggest that the pill is responsible for failure to ovulate. Also the pill leaves your system very quickly after taking the last tablet.

What it can do is mask symtpoms of any underlying problems. Cessation of periods in these circumstances usually happen because of underlying hormonal problems (problems that have always been there and which the pill itself did not cause). Problems with the thyroid gland and a condition called polycystic ovarian syndrome can cause this to arise; it should be looked for now.

Please go to your GP asap and have blood tests done to see what your hormone levels are like. Do not be fobbed off; there is likely a medical reason why this has happened and it is certainly in your interests to seek a diagnosis now.

dontcarehow Mon 11-Jul-11 13:45:19

thanks everyone, you're all right i did go to the docs at the start of this year and found I had hyperthyroidism which might have caused it, but I've been treated for that and have normal thyroid levels again. so the line is now that its probably still post pill. I'm having bloods done again but its more waiting and in the mean time, I don't know if there's anything diet/ exercise/ drug wise I can be doing to bring them back.

AttilaTheMeerkat Mon 11-Jul-11 14:52:59

Am glad to read that you will be having yoru blood levels checked again.
I would be having your thyroid levels checked again, particularly that of T4.
Are you under the care of a specialist currently?.

Pill would leave your system very quickly after taking the last tablet; I would seek additional specialist advice if you are not already under the care of a consultant.

lauraloo09 Mon 11-Jul-11 14:59:01

dontcarehow I came off microgynon back in March in order TTC#2 and I still have not had a period and it is very frustrating esp as there ahve been times Ive felt AF coming on or I had pregnancy symptoms but getting -ve tests. Last November I had half my thyroid removed as I had a cyst growing, at one point docs thought it was cancer, but my blood levels have been checked and everything is fine, I am not on medication as the tyroid seems to be working fine. I have an appointment next monday with the doctor I just hope they can help, but dont sure what else they could do for me sad

buggerlugs82 Mon 11-Jul-11 16:41:45

Hey - I stopped the pill last Sept and my periods stopped in Feb. i'm currently taking Norethisterome for 21 days (i have 6 days left) which when i stop it should force a bleed and kick start my own cycle.

Try reflexology. Please please please don't take agnus castus without speaking to a medical herbalist, i can do more harm than good.

But yes speak to your GP

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now